MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, the lens was inserted into the anterior chamber of the patient's eye and observed there was a crack at the base of the haptic.The lens was removed and replaced with another one.Additional information has been received and stated that there was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated, the product met release criteria.The account indicated, the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint.The account indicated, the product was not available to evaluate.The ifu (instruction for use), instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately, prior to loading and delivery of the iol (intra ocular lens).Do not attempt to load the lens without adequate ovd in the device.Not adequately filling, the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd.Which may result in damage.The ifu instructs: follow the section regarding directions for use, for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company model iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes, prior to completing insertion into the capsular bag.Due diligence, has been performed in an attempt to obtain further information on this event.File will be reopened, if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19126157
Report Number1119421-2024-00737
Device Sequence Number15365554
Product Code MJP
UDI-Device Identifier00380652410540
UDI-Public00380652410540
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T5
Device Lot Number15570786
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR; MONARCH III CARTRIDGE D; PROVISC
Patient Age69 YR
Patient SexFemale